Algorithms for graphs embeddable with few crossings per edge

H.L. Bodlaender, A. Grigoriev

Research output: Contribution to journalArticleAcademicpeer-review

23 Citations (Scopus)

Abstract

We consider graphs that can be embedded on a surface of bounded genus such that each edge has a bounded number of crossings. We prove that many optimization problems, including maximum,independent set, minimum vertex cover, minimum dominating set and many others, admit polynomial time approximation schemes when restricted to such graphs. This extends previous results by baker and eppstein to a much broader class of graphs. We also prove that for the considered class of graphs, there are balanced separators of size o(n - - v ) o(n)o(\sqrt{n}) where n is a number of vertices in the graph. On the negative side, we prove that it is intractable to recognize the graphs embeddable in the plane with at most one crossing per edge.
Original languageEnglish
Pages (from-to)1-11
Number of pages11
JournalAlgorithmica
Volume49
Issue number1
DOIs
Publication statusPublished - 1 Jan 2007

Cite this